Botox side effects 3 days later?

I had botox carried out about 3 days ago (evening appointment) and I've woken up experiencing difficulty breathing and a tight feeling in my throat. I am also aware it could very well be that I am feeling very anxious now about the procedure (first time) and therefore experiencing symptoms of a panic attacks. How likely is it that the botox would cause this, 62 hours after it was injected?

Doctor Answers 9

Side Effects of Botox

Hello, 

It is difficult to say without any knowledge of your health history nor your treatment records. I'd recommend booking a follow-up appointment with your physician for an assessment. 

All the best. 

Botox and Side Effects

Botox is a fabulous product for wrinkles but the side effect that you are describing sounds very unusual.  I suggest that you contact your treating physician to see if this is from Botox or anxiety.  Best, Dr. Green

Botox side effects

Unfortunately we know nothing about you and what you had done. We don't know how old you are or what medical conditions you have or how much Botox you had injected or even the anatomic location of the injections. Without this information its not possible to provide you with a relevant response. I recommend you follow up with your doctor who reviewed your medical history and performed your treatment if you are concerned.

Edwin Ishoo, MD
Cambridge Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

Probable anxiety, not side effect from Botox injections

Thank you for sharing your questions. It would be highly unusual to have side effects that you described from Botox injections. However, you must see your injecting doctor immediately just to be certain. More than likely, you are experiencing symptoms of anxiety. Good luck.

Not likely to be be phrenic nerve related


I highly doubt that your symptoms are related to Botox injection, assuming that your Botox injections were limited to the face. Not likely that you got injections elsewhere where it would affect your phrenic nerve (base of neck) or in the mediastinum on the surface of the pericardium .. where it would affect proper functioning of the diaphragm. 

I agree that it is panic attacks. Nevertheless, you should contact your primary physician or go to the emergency room.

Dr Karamanukian

See your doctor, but Botox should not cause Anxiety.

Being anxious before and after a procedure can be a normal reaction or response to having a procedure.  Botox typically takes 2 weeks or so for full effect.  Unless your neck's platysmal bands were injected, you should not have difficulty breathing or neck tightness. Go see your doctor & let them assist.
Best,
H.

H.L. Greenberg, MD
Las Vegas Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Difficulty breathing and neck tightness related to Botox?

Botox for cosmetic use generally is done in dosages that should not cause symptoms like this especially in 2-3 days after treatment.   However, botox injected into the neck muscles can in rare instances causes difficulty swallowing and tightness if larger dosages or dilutions are used.  These symptoms as you mention may be anxiety related, but it is very important to be evaluated for these symptoms by your primary care physician.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Botox side effects 3 days later?

Hello Banana44,

Botox would not cause the symptoms you are experiencing.  The only way that would be possible is if you had your neck bands treated (which is not commonly done).  Assuming you had your treatment elsewhere and with the doses used in cosmetics, you would not experience difficulty breathing.  The usual risk with treating neck bands is difficulty swallowing, but not breathing.  If you are experiencing difficulty breathing I recommend you be evaluated in an emergency room.  

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Botox rxn?

You didn't say where the Botox injections were made but I'm assuming that they were in the face. That being the case, I don't think that your symptoms were as a result of the Botox injections that long after the procedure. Consult your family MD

Robert J. Smyth, MD
Cincinnati Facial Plastic Surgeon
3.7 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.